What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 1, 2:27 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 2:27 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
327 PM CDT Wed Jul 1 2020
.DISCUSSION...
Through tomorrow...
Convection has remained mostly across the eastern part of the
forecast area closer to where the troughing is occurring to our
east. To our west, a ridge is building and this will leave the
forecast area under northwest flow aloft. Afternoon convection
should diminish in the evening but southward diving MCS across
Missouri and Arkansas may maintain itself into northern Mississippi.
The question remains as to how far south it will make it. With
sufficient instability remaining further south, see no reason why
this system won't make it into northern Mississippi and perhaps into
the northern parts of my forecast area. Several hi-res models
indicate this potential as well and some adjustment to the current
marginal outlook is likely needed. Any lingering boundaries could
remain an impetus for additional convection later tonight and then
again tomorrow. Given a warm and moist airmass in place, it won't
take much of the atmosphere to reload for additional storms tomorrow
even if an MCS moves through the region tonight and a marginal risk
will be in place for tomorrow as well. Given ample moisture in
place, it also won't be out of the question for some localized flash
flooding risk. This will especially be a potential for training
storms. However, confidence is not high in where and won't outlook
this in our HWO or graphics for now.
The other issue will be the heat stress. As temperatures rise into
the lower 90s, especially in the west, and dewpoints remain in the
mid to upper 70s, this will bring heat stress to near 105 degrees.
Depending on how convection occurs as well, conditions could also be
higher for this. Will keep with the limited risk for now and let
later shifts assess the need for a heat advisory based on latest
convective trends. /28/
Tomorrow night through Wednesday...
An active summer pattern will persist across the region through the
forecast period with warm and humid conditions. The synoptic pattern
will be characterized by stout ridging across the Central and
Southern Plains with a mean longwave trough across the Pacific
Northwest. Several shortwave perturbations will rotate through the
base of the trough, but will lift north around the ridge through the
Inter-Mountain West and into the Canadian Prairies well to our north.
Meanwhile, across the southeast states, weak troughing will persist
both aloft and at the surface. This will promote an active stretch
of convection with scattered to numerous diurnally driven
thunderstorms each day. Strong to severe storms cannot be ruled out
any given day, but will be governed by previous day's convective
activity and any residual outflow boundaries/MCVs. As such,
microburst potential will have to be assessed on a day-to-day basis
so will keep the HWO/graphics clear for now. Cloud cover and
thunderstorm coverage will help keep temperatures down, but highs in
the upper 80s to low 90s with mid to upper 70s dewpoints will
continue to foster hot and humid conditions. Will keep the
HWO/graphics clear of heat stress for now as forecast heat index
values are expected to generally remain in the low 100s. /TW/
&&
.AVIATION...
18Z TAF discussion:
Storms are affecting portions of the area this afternoon and could
bring lowered vis to some eastern TAFs sites. Otherwise VFR
conditions are expected outside of storms. These should diminish
through the evening. There is guidance that suggests additional
storms may drop south into the area overnight, which would bring
reduced ceilings and vis to some sites. Tried to account for this
in the forecast but should be honed better with upcoming
forecasts. There is a possibility for MVFR ceilings prior to
daybreak as well but did not include in the TAF at this time. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 92 75 90 / 26 66 51 66
Meridian 72 89 73 90 / 54 80 51 67
Vicksburg 75 93 76 90 / 18 43 42 64
Hattiesburg 73 92 74 90 / 20 64 49 72
Natchez 73 92 75 89 / 5 27 42 71
Greenville 76 92 75 90 / 24 54 51 53
Greenwood 74 92 74 91 / 47 69 51 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
TW/28
Hazardous weather outlook, Jul 1, 2:59 PM CST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
359 PM CDT Wed Jul 1 2020
ARZ074-075-LAZ007>009-016-025-MSZ040-047-053-054-059-061>064-
022100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA-
Tensas-Issaquena-Warren-Claiborne-Copiah-Jefferson-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-
359 PM CDT Wed Jul 1 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, south central
Mississippi, southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday
EXCESSIVE HEAT
THREAT...Limited
TIMING...Thursday
There is a limited threat for dangerous heat with heat indices
expected to approach 105 Thursday.
(https://www.weather.gov/images/jan/graphicast/1.png)
A few strong to severe storms with damaging wind gusts and hail will
be possible Thursday.
https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
MSZ018-019-025-027-034>036-041>043-048-049-055-022100-
Bolivar-Sunflower-Leflore-Carroll-Washington-Humphreys-Holmes-
Sharkey-Yazoo-Madison MS-Hinds-Rankin-Simpson-
359 PM CDT Wed Jul 1 2020
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight and Thursday
EXCESSIVE HEAT
THREAT...Limited
TIMING...Thursday
There is a limited threat for dangerous heat with heat indices
expected to approach 105 Thursday.
(https://www.weather.gov/images/jan/graphicast/1.png)
A few strong to severe storms with damaging wind gusts and hail will
be possible this evening and again Thursday.
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
MSZ026-028>033-037>039-044>046-050>052-056>058-065-066-074-022100-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Covington-Jones-Forrest-
359 PM CDT Wed Jul 1 2020
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight and Thursday
A few strong to severe storms with damaging wind gusts and hail will
be possible this evening and again Thursday.
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday night.
LAZ015-023-024-026-MSZ060-022100-
Richland-Franklin LA-Catahoula-Concordia-Adams-
359 PM CDT Wed Jul 1 2020
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Thursday
EXCESSIVE HEAT
THREAT...Limited
TIMING...Thursday
There is a limited threat for dangerous heat with heat indices
expected to approach 105 Thursday.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
MSZ072-073-022100-
Marion-Lamar-
359 PM CDT Wed Jul 1 2020
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday
A few strong to severe storms with damaging wind gusts and hail will
be possible Thursday.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.
28
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
more days in a row and/or air temperatures greater than 107
degrees.
Significant...Maximum heat index greater than 110 degrees
and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
temperatures 100 to 103 degrees.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 1, 3:58 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
458 PM CDT Wed Jul 1 2020
MSZ030-031-012230-
Lowndes MS-Clay MS-
458 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAY AND LOWNDES
COUNTIES UNTIL 530 PM CDT...
At 458 PM CDT, Meteorologists were tracking a strong thunderstorm
over Waverly, or near Columbus AFB, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Columbus AFB and Kolola Springs around 510 PM CDT.
Columbus around 520 PM CDT.
Steens around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3338 8829 3333 8832 3349 8867 3353 8867
3368 8857 3368 8850 3367 8849 3366 8852
3365 8851 3366 8850 3366 8846 3368 8843
3367 8842 3369 8839 3369 8837 3370 8836
3368 8826
TIME...MOT...LOC 2158Z 290DEG 19KT 3360 8852
NFSpecial weather statement, Jul 1, 4:03 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Wed Jul 1 2020
MSZ038-044-045-012230-
Neshoba MS-Leake MS-Winston MS-
503 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEAKE...
SOUTHWESTERN WINSTON AND WESTERN NESHOBA COUNTIES UNTIL 530 PM CDT...
At 503 PM CDT, Meteorologists were tracking a strong thunderstorm
near Edinburg, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Philadelphia, Edinburg, Pearl River, Burnside, Stallo, Noxapater and
Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3265 8905 3272 8940 3293 8937 3293 8932
3302 8932 3302 8899
TIME...MOT...LOC 2203Z 284DEG 16KT 3285 8929
NFSpecial weather statement, Jul 1, 4:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
512 PM CDT Wed Jul 1 2020
MSZ031-033-038-039-012245-
Lowndes MS-Oktibbeha MS-Winston MS-Noxubee MS-
512 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOXUBEE...SOUTHERN
OKTIBBEHA...NORTHEASTERN WINSTON AND SOUTHWESTERN LOWNDES COUNTIES
UNTIL 545 PM CDT...
At 512 PM CDT, Meteorologists were tracking a strong thunderstorm
near Craig Springs, or 9 miles south of Starkville, moving southeast
at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Starkville, Crawford, Betheden, Craig Springs, Mashulaville, Longview
and Oktoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3328 8906 3344 8891 3333 8854 3301 8878
TIME...MOT...LOC 2212Z 294DEG 16KT 3333 8887
NF
Special weather statement, Jul 1, 4:38 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Wed Jul 1 2020
MSZ026-027-012315-
Carroll MS-Grenada MS-
538 PM CDT Wed Jul 1 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CARROLL AND GRENADA
COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 9 miles west of Pittsboro to 7 miles
northeast of Grenada to near Holcomb. Movement was southeast at 15
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Grenada, Leflore, Gore Springs, Elliott, Avalon, Bew Springs,
Misterton and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3387 8977 3387 8951 3368 8951 3368 8978
3361 9011 3365 9010 3367 9012 3381 9013
3381 8998 3382 8998 3382 8993 3389 8992
3390 8977
TIME...MOT...LOC 2238Z 319DEG 14KT 3394 8950 3387 8974 3384 9001
NFSpecial weather statement, Jul 1, 4:45 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Wed Jul 1 2020
MSZ039-012315-
Noxubee MS-
545 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE COUNTY
UNTIL 615 PM CDT...
At 544 PM CDT, Meteorologists were tracking a strong thunderstorm
near Brooksville, or 17 miles southeast of Starkville, moving east at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Brooksville around 600 PM CDT.
Macon around 610 PM CDT.
Deerbrook around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3298 8852 3318 8880 3329 8873 3329 8833
TIME...MOT...LOC 2244Z 290DEG 16KT 3324 8865
NF
Special weather statement, Jul 1, 4:56 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
556 PM CDT Wed Jul 1 2020
MSZ046-012330-
Kemper MS-
556 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT KEMPER COUNTY UNTIL 630 PM
CDT...
At 556 PM CDT, Meteorologists were tracking a strong thunderstorm
near Forestdale, or 8 miles southwest of Preston, moving east at 20
mph.
Wind gusts up to 50 mph will be possible with this storm and ahead
of this storm before rain arrives.
Locations impacted include...
Preston, De Kalb, Liberty, Blackwater, Damascus, Bluff Springs and
Prismatic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8856 3258 8874 3260 8892 3271 8892
3290 8891 3293 8855
TIME...MOT...LOC 2256Z 274DEG 17KT 3277 8889
NF